Exact and approximation algorithms for minimum-width cylindrical shells

Journal Article (Journal Article)

Let S be a set of n points in ℝ . Let ω* be the width (i.e., thickness) of a minimum-width infinite cylindrical shell (the region between two co-axial cylinders) containing S. We first present an O(n )-time algorithm for computing ω*, which as far as we know is the first nontrivial algorithm for this problem. We then present an O(n )-time algorithm, for any δ > 0, that computes a cylindrical shell of width at most 56ω* containing S. 3 5 2+δ

Full Text

Duke Authors

Cited Authors

  • Agarwal, PK; Aronov, B; Sharir, M

Published Date

  • January 1, 2001

Published In

Volume / Issue

  • 26 / 3

Start / End Page

  • 307 - 320

International Standard Serial Number (ISSN)

  • 0179-5376

Digital Object Identifier (DOI)

  • 10.1007/s00454-001-0039-6

Citation Source

  • Scopus